Day 7 of radio therapy....Day 7 of Afinitor....7 Days since Zometa.....
.....and I think I have hit rock bottom. At least I hope its rock bottom, I cant imagine it getting any worse.
Physically my body is suffering with the radiation. Combined with the steroids I'm taking it has caused my feet and legs to swell alarmingly - in fact today I couldn't walk, Martin had to take me to hospital in a wheelchair. As planned with Dr P. I have reduced the dose of steroid to the minimum but this didn't make any difference and the radiographer today suggested I see my GP and get some diuretics. So I did. Frusamide. And I'm weeing away like mad now after only one dose so I'm really hoping it works. Apparently radio therapy is well known for affecting the lymphatic system and swollen feet etc... are common - so I may not see a huge improvement until next week when my course finishes. The pain in my legs has been pretty bad but well controlled by the oramorph I'm taking and should start to improve soon.
The physical symptoms are bad enough, the pain and discomfort - but the real struggle I'm having is psychological. During the space of an hour Ill lurch from the pits of despair - wondering why the hell I'm putting myself through this, whats the point? etc....to determined positivity, willing to endure more, gritting my teeth prepared for whatever is coming next. Ive never experienced anything like it before. I guess its a form of depression - which can be a side effect of radio therapy. Whatever it is its horrible - and exhausting. And worse than any pain in my opinion. I'm still not sleeping very well, or very much, so can spend up to 18 hours a day spinning from one mental state to the other. I also feel a bit 'shakey' and 'panicky' at times. I hope this ends soon - I'm not sure how much more I can take even though I do recognise whats happening and I know its all down to the treatment I'm receiving.
3 days after having the Zometa infusion I had a day of 'achey/fluey' like symptoms. Nothing too bad and it only lasted a day. The next morning I was fine.
Afinitor has so far been the kindest with the only side effect a sore mouth and loss of sense of taste. I can handle that easily !!
Like I said, I really hope this is it - this is the worst I get - and from tomorrow things start to improve.....because I'm really not sure I can cope with any more....